Alert archive / Ohio / Areal Flood Warnings in 2017
Areal Flood Warning 29, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Nov 18, 2017, 5:26 PM EST for Geauga County, Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 5:26 PM EST (22:26 UTC)
- Expired
- Nov 19, 2017, 5:30 AM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Geauga County, OH
The radar
The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Nov 18, 3:40 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 18, 3:40 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
340 PM EST Sat Nov 18 2017
.SYNOPSIS...
Low pressure will track across the lower lakes this evening
dragging an arctic front across the forecast area. Lake effect
snow showers will develop Sunday and linger into Monday when
high pressure builds in.
&&
.NEAR TERM /THROUGH SUNDAY/...
Low pressure system just SW of FDY with Current ht falls near CLE.
Low is forecast to track dragging arctic front across the area.
The arctic front should be SW of the forecast area toward
midnight local. There are some thunderstorms with the system but
the best dynamics and shear is south of the warm front.
Kept the flood watch up basically south of a YNG to FDY line.
The area has received between 1 1/2 to 2 inches with a another
inch or so possible this evening.
Pushed back wind advisory until 7pm. Warm front just now into
Central Ohio so the winds have not mixed down yet. Once the
arctic front moves through the NW winds will increase to 25 to
35 mph with higher gusts.
Rain will move east of the forecast area overnight. Could see
some snow in the higher elevations of the snowbelt late tonight,
with a dusting or so possible by daybreak.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The 850 MB temps plunge to -8c by daybreak but by then moisture
is shifting east. Best chance for lake effect snow will be late
Sunday into Sunday night when 850 temps dip to -12c and an upper
level short wave moves across the Eastern Lakes. Still looks to
be below advisory criteria.
The short term begins Monday with high pressure in the over the
lower Ohio Valley. Flow will be off Lake Erie and 850mb temps -7C
although shear will be increasing. Would expect we begin with snow
showers but they will be decreasing quickly as dry air and high
pressure continue to build and winds back. Elsewhere expect
increasing sunshine. The next chance for precip will come Tuesday
evening and Tuesday night as another cold front moves through the
area. Will hold precip off until after 00Z Wednesday and begin with
a chance of either rain or snow with highest chance northeast. After
about 3Z will change precip to all snow but will decrease pops as
colder but drier air moves in which should hamper any significant
lake effect. Highs in the 40s and 50s Monday and Tuesday. Highs in
the 30s Wednesday.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Not many changes to long term. It looks like we will be able to
sneak in a dry and quiet Thanksgiving and also a dry Friday. Low
pressure will move southeast across the northern lakes Friday night
into Saturday. The usual timing and placement differences are
present in the 12z guidance. But...it looks it could precip at some
point. Will go ahead with chance pops both periods with best chances
across the northern end of the area. Precip type remains in
question Friday night but Saturday should see all rain. Given model
differences going no higher than low chance pops seems reasonable.
Thursday will be a chilly day but temps will warm back into the 40s
for the end of the period.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
Low pressure centered near IND will move across NW OH and then
NE over Lake Erie this afternoon and evening. Warm front still
near the Ohio River so winds not mixing down to surface so with
925mb winds 40-45kt could see some llws early this afternoon.
Low will track East across Lake Erie dragging an arctic front
across the forecast area. Will be tsra ahead of the front.
Widespread IFR will envelop the area. Behind the front NW winds
25g35kt will develop. Front should be move east of the forecast
area toward midnight local.
OUTLOOK...Non-VFR continues through Sunday and into Monday
across northeast Ohio and northwest Pennsylvania. A brief period
of Non-VFR possible Tuesday night all areas.
&&
.MARINE...
Will continue with the gale warning as it is. Low pressure will
move northeast of the lake this evening. Winds behind the low will
increase out of the northwest to 35-40 knot gales this evening
continuing through the night and into Sunday morning. Winds will
remain out of the northwest through Sunday night before backing to
southwest by Monday. Wind speeds will remain 25 to 30 knots Sunday
afternoon through much of Sunday night. Wind speeds will remain at
or above 20 knots much of the period Monday through Tuesday before
dropping back to 10 to 15 knots Wednesday and Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 7 PM this evening to 10 AM EST Sunday for
OHZ009>014-019>023-027>033-036>038-047-089.
Flood Watch until midnight EST tonight for OHZ017-020>023-
027>033-036>038-047.
Wind Advisory from 7 PM this evening to 7 AM EST Sunday for
OHZ003-006>008-017-018.
PA...Wind Advisory from 7 PM this evening to 10 AM EST Sunday for
PAZ001>003.
MARINE...Gale Warning until 9 AM EST Sunday for LEZ142>144-162>164.
Gale Warning from 7 PM this evening to 4 PM EST Sunday for
LEZ145>149-165>169.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB/TK
LONG TERM...
AVIATION...DJB/Kubina
MARINE...TKHazardous weather outlook, Nov 18, 5:04 AM EST, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 504 AM EST Sat Nov 18 2017 OHZ003-006-191015- Lucas-Wood- 504 AM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011>014-089-PAZ001>003-191015- Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 504 AM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lake effect snow showers are expected to develop Sunday as much colder air moves over the lake. The lake effect could linger into Monday producing some accumulating snow in the snowbelt. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-191015- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- 504 AM EST Sat Nov 18 2017 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST SUNDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-191015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 504 AM EST Sat Nov 18 2017 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-010-019>023-027>033-036>038-047-191015- Erie-Lorain-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 504 AM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is the possibility for damaging thunderstorm winds this afternoon and early evening ahead of the cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007-008-017-018-191015- Ottawa-Sandusky-Hancock-Seneca- 504 AM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is the possibility for damaging thunderstorm winds ahead of the cold front this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 9:12 AM EST | Areal Flood Advisory | CLE | Knox | 3 hr |
| Nov 18, 9:49 AM EST | Flood Watch | CLE | Ashland, Crawford, Hancock, Holmes, Knox, Mahoning and 10 more | 14 hr |
| Nov 18, 11:59 AM EST | Areal Flood Advisory | CLE | Knox | 2 hr |
| Nov 18, 4:11 PM EST | River Flood Warning | CLE | Hancock | 55 hr |
| Nov 18, 4:11 PM EST | River Flood Warning | CLE | Hancock | 27 hr |
| Nov 18, 4:36 PM EST | Areal Flood Warning | CLE | Cuyahoga, Lorain, Medina, Summit | 12 hr |
| Nov 18, 4:43 PM EST | Areal Flood Warning | CLE | Ashland, Knox, Marion, Morrow, Richland | 12 hr |
| Nov 18, 4:50 PM EST | Areal Flood Warning | CLE | Stark | 12 hr |
| Nov 18, 5:11 PM EST | Areal Flood Warning | CLE | Erie, Huron, Seneca | 12 hr |
| Nov 18, 5:14 PM EST | Areal Flood Warning | CLE | Hancock | 12 hr |
| Nov 18, 5:16 PM EST | Areal Flood Advisory | CLE | Crawford, Wyandot | 12 hr |
| Nov 18, 5:28 PM EST | Areal Flood Advisory | CLE | Mahoning, Portage, Trumbull | 3 hr |
| Nov 18, 5:29 PM EST | River Flood Warning | CLE | Marion | 50 hr |
| Nov 18, 5:32 PM EST | Areal Flood Warning | CLE | Sandusky | 12 hr |
| Nov 18, 5:52 PM EST | River Flood Warning | CLE | Erie | 29 hr |
| Nov 18, 5:54 PM EST | Areal Flood Advisory | CLE | Holmes, Wayne | 11 hr |
| Nov 18, 6:03 PM EST | River Flood Warning | CLE | Lorain | 32 hr |
| Nov 18, 6:48 PM EST | River Flood Warning | CLE | Lake | 16 hr |
Nearby
Areal Flood Warnings in Ohio, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.